Alert archive / Massachusetts / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS Boston/Norton, MA

December 14, 2006

NWS Boston/Norton, MA issued this marine weather statement at Dec 14, 2006, 5:25 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 5:25 PM EST (22:25 UTC)
Expired
Dec 15, 2006, 9:00 AM EST
In force
16 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KBOX 142225
MWSBOX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EST THU DEC 14 2006

ANZ235>237-255-150630-
/X.NEW.KBOX.MA.S.0021.061214T2225Z-061215T1400Z/
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
525 PM EST THU DEC 14 2006

...AREAS OF DENSE FOG ACROSS THE SOUTHERN COASTAL WATERS TONIGHT AND 
FRIDAY MORNING...

WIDESPREAD AREAS OF FOG WILL RESTRICT VISIBILITIES TO NEAR ZERO AT 
TIMES ACROSS THE SOUTHERN COASTAL WATERS INCLUDING BLOCK ISLAND AND
RHODE ISLAND SOUNDS...NARRAGANSETT BAY AND FROM MONTAUK NEW YORK TO
BLOCK ISLAND RHODE ISLAND OUT TO 20 NM. THE FOG WILL PERSIST FRIDAY
MORNING THEN BEGIN TO DISSIPATE BY FRIDAY AFTERNOON.

$$

STRAUSS

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this marine weather statement went out at Dec 14, 4:00 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 14, 4:00 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EST THU DEC 14 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FORECAST ISSUE OF THE NIGHT WILL INCLUDE THE NORTHERN EXTENT AND
COVERAGE OF STRATUS DECK MOVING NORTH FROM THE SOUTH COAST. THE NAM
AND GFS INITIALIZE POORLY REGARDING INITIAL HIGH LOW LEVEL RELATIVE
HUMIDITY FIELDS ALONG THE SOUTH COAST THIS AFTERNOON. INFRARED
SATELLITE PICTURES AND SURFACE OBSERVATIONS INDICATE THE STRATUS
DECK HAS ALREADY BEGUN TO EXPAND NORTHWARD. THUS HAVE GONE MORE
PESSIMISTIC WITH CLOUD COVER AND RAISED MINIMUM TEMPERATURES
SLIGHTLY. BOUNDARY LAYER WINDS FROM THE SOUTHWEST SHOULD EXPAND THE
STRATUS FIELD FROM THE OCEAN NORTHWARD TO BDL/CEF NEARING THE MASS
PIKE...EASTWARD TO JUST SOUTH OF THE BLUE HILLS AFTER MIDNIGHT.

LOW LEVEL MOISTURE FIELDS REMAIN HIGH IN THE MORNING...BUT
EXPECT THE STRATUS TO GRADUALLY DIMINISH IN COVERAGE BY AFTERNOON
AS BOUNDARY LAYER WINDS BEGIN SHIFTING TO THE WEST. BOUNDARY LAYER
TEMPERATURES FRIDAY WILL BE ONLY SLIGHTLY COOLER THAN THURSDAY
ALONG THE COASTAL PLAIN. THUS DUE TO A MILD START AND PARTIAL AFTERNOON
SUNSHINE TEMPERATURES SHOULD RISE WELL INTO THE 50S AWAY FROM THE
SOUTH COAST AND NW INTERIOR LOCATIONS...BUT IT MAY INITIALLY BE A
STRUGGLE.

A COLD FRONT WILL CROSS THE WATERS FRIDAY AFTERNOON FOLLOWED BY A
MORE POTENT SHORT WAVE DISTURBANCE AT NIGHT. MOISTURE FIELDS ARE
FAIRLY MODEST BUT STEEPENING MID LEVEL LAPSE RATES NEARING 7 CELCIUS
PER KM DEPICTED ON THE GFS AND NAM. THIS IS IN RESPONSE TO COOLING
TEMPERATURES ALOFT...NEARING -30C AT 500MB THUS HAVE INCLUDED A LOW
CHANCE POP FOR FRIDAY AFTERNOON AND EVENING. 1000-500MB THICKNESSES
DROP TO NEAR 530 DM FRIDAY NIGHT AND SOME OF THE SHOWERS MAY BRIEFLY
MIX WITH SNOW BEFORE ENDING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SE US UPPER RIDGE WILL BECOME RESTABLISHED SAT/SUN AS UPPER TROF
LIFTS OUT ON SAT.  RISING HEIGHTS WITH BROAD RIDGING WILL DEVELOP
OVER THE NE THIS WEEKEND LEADING TO DRY CONDITIONS AND ANOTHER
WARMING TREND.

CROSS SECTIONS SHOW GOOD DRYING BY SAT SO EXPECT MOSUNNY SKIES. IT
WILL BE BREEZY WITH DECENT PRES GRADIENT AND SOUNDINGS SHOW
POTENTIAL FOR NW GUSTS TO 30 MPH.  BASED ON LOW LEVEL TEMPS...MAXES
SHOULD REMAIN MOSTLY IN THE 40S WHICH IS A LITTLE COOLER THAN
MAV/MET GUIDANCE.

MOCLEAR SKIES SAT NGT AS SFC RIDGE MOVES EWD ACRS SNE ALTHOUGH THERE
MAY BE SOME INCREASE IN HIGH CLOUDS LATE AS RIDGE AXIS MOVES E.
MINS WILL RANGE FROM THE 20S TO LOWER 30S.

SUN WILL BE A MILDER DAY AS INCREASING SW FLOW AHEAD OF CDFNT
TRANSPORTS WARMER MID LEVEL TEMPS INTO REGION.  THERE ARE TIMING
DIFFERENCES WITH APPROACHING CDFNT BUT THIS WILL NOT HAVE AN IMPACT
ON SUN FCST AS EVEN THE FASTER GFS KEEPS ANY SHOWERS N AND W OF
REGION.  MAXES SHOULD GET INTO THE 50S MOST LOCATIONS BUT IT WILL BE
BREEZY TO WINDY...ESPECIALLY ERN ZONES AS LLJ AT 950 MB INCREASES TO
35-40 KTS.  SOUNDINGS SHOW POTENTIAL TO MIX UP TO 950 ON SUN SO A
GOOD CHUNK OF THESE WINDS MAY MIX DOWN RESULTING IN G30-35 KTS.

IN THE EXTENDED PERIOD FROM MON-THU...A SPLIT FLOW PATTERN WILL
EVOLVE WITH SOUTHERN STREAM CUTOFF DEVELOPING OVER SW US AND
NORTHERN STREAM WESTERLIES OVER NORTHERN TIER STATES.  HOWEVER
MODELS DO HAVE DIFFERENCES REGARDING STRENGTH AND TIMING OF NORTHERN
STREAM SHORTWAVE ENERGY TRAVERSING ACRS GREAT LAKES AND NE TUE/WED
WHICH WILL HAVE AN EFFECT ON SENSIBLE WX AROUND MIDWEEK.
NONETHELESS...WITH MORE NORTHERN STREAM INFLUENCE TEMPS WILL
GRADUALLY RETURN TO NEAR OR BELOW SEASONABLE NORMS BY WED AS NAO IS
FCST TO GO NEUTRAL...BUT STILL NO REAL COLD AIR AS PERSISTENT
EASTERN PACIFIC JET WILL PRECLUDE CROSS POLAR FLOW.  AO FCST TO
REMAIN IN POSITIVE PHASE THRU THE END OF THE MONTH SO IT WILL BE
DIFFICULT TO SUSTAIN COLDER AIRMASSES FOR ANY LENGTH OF TIME AND
OVERALL TREND IN THE LONGER TERM BEYOND DAY 7 WILL BE CONTINUED
ABOVE NORMAL TEMPS.

FOR THE DETAILS...E-W CDFNT WILL BE MOVING SWD ACRS SNE DURING MON.
WE MAY SEE A FEW SHOWERS BUT KEPT POPS IN SLGT CHC RANGE IN THE
GRIDS.  THERE MAY BE MORE CLOUDS THAN WHAT WE HAVE FCSTD GIVEN
LATEST EC.  MEAN ENSEMBLE 850 TEMPS STILL QUITE MILD SO EXPECT
CONTINUED ABOVE NORMAL TMPS IN THE 40S TO LOWER 50S.

12Z OP GFS NOW MUCH MORE AMPLIFIED WITH UPPER TROF MOVING THRU GT
LAKES AND INTO THE NE TUE TO WED TIMEFRAME AND SHOWS SIGNIFICANT
CYLCLOGENSIS OFF THE SNE COAST ON WED.  GFS DOES NOT HAVE SUPPORT OF
MAJORITY OF ENSEMBLE MEMBERS AND EC/UK/GGEM ALSO DO NOT SUPPORT GFS
SOLUTION SO WE DISCOUNTED IT.  IN ADDITION...DOWNSTREAM BLOCKING
MUCH FURTHER E THAN WHAT YOU WOULD NORMALLY EXPECT DURING A
SIGNIFICANT CYCLOGENESIS EVENT ALONG THE COAST.  CONSENSUS SOLUTION
IS FOR A LESS AMPLIFIED TROF WITH CDFNT PUSHING FAR ENOUGH SWD TO
KEEP SNE IN DRIER AND COLDER AIRMASS TUE/WED.  IN FACT TEMPS SHOULD
FALL BELOW NORMAL BY WED AS 850 TEMPS COOL TO -8 GFS AND -12 ECMWF.
CONTINUED COOL THU AND WE INTRODUCED LOW CHC POPS AS ECMWF SHOWS
MOISTURE AHEAD OF MIDWEST SYSTEM MAY MOVE INTO REGION.

&&

.AVIATION...
IFR CONDITIONS EXPECTED AT MANY TERMINALS TONIGHT THROUGH FRIDAY
MORNING MAINLY FROM 04Z TO 14Z (EXCEPT GENERALLY 21Z-14Z ACK-HYA)
DUE TO APPROACHING STRATUS OFF THE OCEAN AND DEVELOPING FOG PATCHES.
CEILINGS ARE EXPECTED TO IMPROVE AFT 14Z.

&&

.MARINE...
SHORT TERM...A SMALL CRAFT ADVISORY MAY BE NECESSARY LATE FRIDAY
NIGHT DUE TO A BURST OF COLD AIR ADVECTION WITH WIND GUSTS TO 30 KT
AND SEAS BUILDING TO 4 TO 6 FT OVER THE OPEN WATERS.

LONG TERM...WE EXPECT G30 KTS SAT OVER THE WATERS WITH DECENT MIXING
IN NW FLOW.  WINDS DIMINISH SAT NIGHT BUT WILL INCREASE AGAIN ON SUN
AS SW FLOW INCREASES.  MODELS INDICATE 950 WINDS INCREASING TO 40
KTS SUN AFTN...BUT WARMER AIR MOVING OVER COOLER OCEAN SURFACE WILL
LIMIT MIXING AND SHOULD PREVENT THESE WINDS FROM MIXING DOWN SO WE
CAPPED GUSTS AT 30 KTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...STRAUSS
LONG TERM...KJC
AVIATION...STRAUSS
MARINE...KJC/STRAUSS
Hazardous weather outlook, Dec 14, 4:28 AM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EST THU DEC 14 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-150930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
428 AM EST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
SOUTHERN NEW HAMPSHIRE...RHODE ISLAND...AS WELL AS THE MASSACHUSETTS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 5:14 PM ESTDense Fog AdvisoryBOXBristol, Newport, Washington11 hr

Nearby

Marine Weather Statements in Massachusetts, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.